Alert archive / California / Red Flag Warnings in 2019

Red Flag Warning 4, NWS Eureka, CA

October 22, 2019

NWS Eureka, CA issued this red flag warning at Oct 22, 2019, 10:53 AM PDT. It took effect at Oct 23, 2019, 12:00 PM PDT. It was in force for 29 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 22, 2019, 10:53 AM PDT (17:53 UTC)
In effect from
Oct 23, 2019, 12:00 PM PDT
Expired
Oct 24, 2019, 5:00 PM PDT
In force
29 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

689 
WWUS86 KEKA 221753
RFWEKA

Urgent - Fire Weather Message
National Weather Service Eureka CA
1053 AM PDT Tue Oct 22 2019

...RED FLAG WARNING FOR ELEVATIONS ABOVE 2000 FEET IN INTERIOR 
MENDOCINO...NORTHERN LAKE...AND SOUTHERN TRINITY COUNTIES 
WEDNESDAY AFTERNOON THROUGH THURSDAY DUE TO GUSTY WINDS AND VERY 
LOW HUMIDITY...

.Gusty offshore winds, very low humidity and dry vegetation will
likely combine to generate locally critical fire weather
conditions across higher elevations in interior Mendocino,
northern Lake, and southern Trinity counties Wednesday afternoon
and Thursday. The most likely areas to observe critical
conditions are across exposed ridgetops where winds will be
strongest. Northeast winds will increase on Wednesday, peak
Wednesday night, then gradually decrease on Thursday. Lower
elevations and sheltered areas will have much lighter winds. Very
low humidity and unseasonably warm temperatures will accompany
these winds.

CAZ276-277-230200-
/O.UPG.KEKA.FW.A.0005.191023T1900Z-191025T0000Z/
/O.NEW.KEKA.FW.W.0004.191023T1900Z-191025T0000Z/
Interior Mendocino-W Mendocino NF/E Mendocino Unit-
1053 AM PDT Tue Oct 22 2019

...RED FLAG WARNING IN EFFECT FROM NOON WEDNESDAY TO 5 PM PDT
THURSDAY ABOVE 2000 FEET...

The National Weather Service in Eureka has issued a Red Flag
Warning, which is in effect from noon Wednesday to 5 PM PDT
Thursday. The Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Fire weather zones 276 and 277...including
  interior Mendocino, northern Lake, and southern Trinity 
  counties. Exposed upper slopes and ridgetops above 2000 feet are
  most likely to be affected. 

* WIND...Sustained NE to E 15 to 25 mph with occasional gusts to 
  40 mph.

* HUMIDITY...Afternoon Minimum...9 to 14 percent. Overnight 
  Recovery...20 to 30 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$


http://weather.gov/eureka
7 follow-up statements
007 
WWUS86 KEKA 230339
RFWEKA

Urgent - Fire Weather Message
National Weather Service Eureka CA
839 PM PDT Tue Oct 22 2019

...RED FLAG WARNING FOR ELEVATIONS ABOVE 2000 FEET IN INTERIOR
MENDOCINO...NORTHERN LAKE...AND SOUTHERN TRINITY COUNTIES
WEDNESDAY AFTERNOON THROUGH THURSDAY DUE TO GUSTY WINDS AND VERY
LOW HUMIDITY...

.Gusty offshore winds, very low humidity and dry vegetation will
likely combine to generate locally critical fire weather
conditions across higher elevations in interior Mendocino,
northern Lake, and southern Trinity counties Wednesday afternoon
and Thursday. The most likely areas to observe critical
conditions are across exposed ridgetops where winds will be
strongest. Northeast winds will increase on Wednesday, peak
Wednesday night, then gradually decrease on Thursday. Lower
elevations and sheltered areas will have much lighter winds. Very
low humidity and unseasonably warm temperatures will accompany
these winds.

CAZ276-277-231300-
/O.CON.KEKA.FW.W.0004.191023T1900Z-191025T0000Z/
Interior Mendocino-W Mendocino NF/E Mendocino Unit-
839 PM PDT Tue Oct 22 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON WEDNESDAY TO 5 PM
PDT THURSDAY ABOVE 2000 FEET...

* AFFECTED AREA...Fire weather zones 276 and 277...including 
  interior Mendocino, northern Lake, and southern Trinity 
  counties. Exposed upper slopes and ridgetops above 2000 feet 
  are most likely to be affected. 

* WIND...Sustained NE to E 15 to 25 mph with occasional gusts 
  to 40 mph. 

* HUMIDITY...Afternoon Minimum...9 to 14 percent. Overnight 
  Recovery...20 to 30 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$


http://weather.gov/eureka
114 
WWUS86 KEKA 231137
RFWEKA

Urgent - Fire Weather Message
National Weather Service Eureka CA
437 AM PDT Wed Oct 23 2019

...RED FLAG WARNING FOR ELEVATIONS ABOVE 2000 FEET IN INTERIOR
MENDOCINO...NORTHERN LAKE...AND SOUTHERN TRINITY COUNTIES
WEDNESDAY AFTERNOON THROUGH THURSDAY DUE TO GUSTY WINDS AND VERY
LOW HUMIDITY...

.Gusty offshore winds, very low humidity and dry vegetation will
likely combine to generate locally critical fire weather
conditions across higher elevations in interior Mendocino,
northern Lake, and southern Trinity counties Wednesday afternoon
through Thursday. The most likely areas to observe critical 
conditions are across exposed ridgetops where winds will be 
strongest. Northeast to east winds will increase on Wednesday, 
peak Wednesday night, then gradually decrease on Thursday. Lower 
elevations and sheltered areas will have much lighter winds. Very 
low humidity and unseasonably warm temperatures will accompany 
these winds.

CAZ276-277-231945-
/O.CON.KEKA.FW.W.0004.191023T1900Z-191025T0000Z/
Interior Mendocino-W Mendocino NF/E Mendocino Unit-
437 AM PDT Wed Oct 23 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 PM PDT
THURSDAY ABOVE 2000 FEET...

* AFFECTED AREA...Fire weather zones 276 and 277 above 2000 feet
  elevation...including interior Mendocino, northern Lake, and 
  southern Trinity counties. Exposed upper slopes and ridgetops 
  are most likely to be affected. 

* WIND...Sustained NE to E 15 to 25 mph with occasional gusts 
  to 40 mph.

* HUMIDITY...Afternoon Minimum...9 to 14 percent. Overnight
  Recovery...15 to 25 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$


http://weather.gov/eureka
923 
WWUS86 KEKA 231930
RFWEKA

Urgent - Fire Weather Message
National Weather Service Eureka CA
1230 PM PDT Wed Oct 23 2019

...RED FLAG WARNING FOR ELEVATIONS ABOVE 2000 FEET IN INTERIOR
MENDOCINO...NORTHERN LAKE...AND SOUTHERN TRINITY COUNTIES
THROUGH THURSDAY DUE TO GUSTY WINDS AND VERY LOW HUMIDITY...

.Gusty offshore winds, very low humidity and dry vegetation will
likely combine to generate locally critical fire weather
conditions across higher elevations in interior Mendocino,
northern Lake, and southern Trinity counties Wednesday afternoon
through Thursday. The most likely areas to observe critical
conditions are across exposed ridgetops where winds will be
strongest. Northeast to east winds will peak Wednesday night, 
then gradually decrease on Thursday. Lower elevations and 
sheltered areas will have much lighter winds. Very low humidity 
and unseasonably warm temperatures will accompany these winds.

CAZ276-277-240730-
/O.CON.KEKA.FW.W.0004.000000T0000Z-191025T0000Z/
Interior Mendocino-W Mendocino NF/E Mendocino Unit-
1230 PM PDT Wed Oct 23 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM THURSDAY ABOVE 
2000 FEET...

* AFFECTED AREA...Fire weather zones 276 and 277 above 2000 feet 
  elevation...including interior Mendocino, northern Lake, and 
  southern Trinity counties. Exposed upper slopes and ridgetops 
  are most likely to be affected. 

* WIND...Sustained NE to E 15 to 25 mph with occasional gusts 
  to 40 mph.

* HUMIDITY...Afternoon minimums...9 to 14 percent. Overnight 
  recovery...15 to 25 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

$$

http://weather.gov/eureka
682 
WWUS86 KEKA 240531
RFWEKA

Urgent - Fire Weather Message
National Weather Service Eureka CA
1031 PM PDT Wed Oct 23 2019

...RED FLAG WARNING FOR ELEVATIONS ABOVE 2000 FEET IN INTERIOR
MENDOCINO...NORTHERN LAKE...AND SOUTHERN TRINITY COUNTIES THROUGH
THURSDAY DUE TO GUSTY WINDS AND VERY LOW HUMIDITY...

.Gusty offshore winds, very low humidity and dry vegetation will
likely combine to generate locally critical fire weather
conditions across higher elevations in interior Mendocino,
northern Lake, and southern Trinity counties Wednesday night 
through Thursday. The most likely areas to observe critical 
conditions are across exposed ridgetops where winds will be 
strongest. Northeast to east winds will peak Wednesday night, then
gradually decrease on Thursday. Lower elevations and sheltered 
areas will have much lighter winds. Very low humidity and 
unseasonably warm temperatures will accompany these winds.

CAZ276-277-241345-
/O.CON.KEKA.FW.W.0004.000000T0000Z-191025T0000Z/
Interior Mendocino-W Mendocino NF/E Mendocino Unit-
1031 PM PDT Wed Oct 23 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY
ABOVE 2000 FEET...

* AFFECTED AREA...Fire weather zones 276 and 277 above 2000 feet 
  elevation...including interior Mendocino, northern Lake, and 
  southern Trinity counties. Exposed upper slopes and ridgetops 
  are most likely to be affected. 

* WIND...Sustained NE to E 15 to 25 mph with occasional gusts 
  to 40 mph.

* HUMIDITY...Afternoon minimums...9 to 14 percent. Overnight 
  recovery...15 to 25 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

$$


http://weather.gov/eureka
207 
WWUS86 KEKA 241227
RFWEKA

Urgent - Fire Weather Message
National Weather Service Eureka CA
527 AM PDT Thu Oct 24 2019

...RED FLAG WARNING FOR ELEVATIONS ABOVE 2000 FEET IN INTERIOR
MENDOCINO...NORTHERN LAKE...AND SOUTHERN TRINITY COUNTIES THROUGH
THURSDAY DUE TO GUSTY WINDS AND VERY LOW HUMIDITY...

.Gusty offshore winds, very low humidity and dry vegetation will
continue to result in critical fire weather conditions across 
higher elevations in interior Mendocino, northern Lake, and 
southern Trinity counties through this afternoon. The most likely
areas to observe critical conditions are across exposed ridgetops
where winds will be strongest. Northeast to east winds will remain
gusty this morning in those spots, but will steadily diminish,
especially later today. Valleys and sheltered areas will continue
to have much lighter winds. 

CAZ276-277-242030-
/O.CON.KEKA.FW.W.0004.000000T0000Z-191025T0000Z/
Interior Mendocino-W Mendocino NF/E Mendocino Unit-
527 AM PDT Thu Oct 24 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON ABOVE 2000 FEET...

* AFFECTED AREA...Fire weather zones 276 and 277 above 2000 feet 
  elevation...including interior Mendocino, northern Lake, and 
  southern Trinity counties. Exposed upper slopes and ridgetops 
  are most likely to be affected. 

* WIND...Sustained NE to E 15 to 25 mph with brief local gusts up
  to 40 mph early this morning, diminishing to 10 to 20 mph this
  afternoon.

* HUMIDITY...Afternoon minimums...5 to 12 percent. Overnight 
  recovery...15 to 25 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

$$


http://weather.gov/eureka
283 
WWUS86 KEKA 242030
RFWEKA

Urgent - Fire Weather Message
National Weather Service Eureka CA
130 PM PDT Thu Oct 24 2019

...RED FLAG WARNING FOR ELEVATIONS ABOVE 2000 FEET IN INTERIOR 
MENDOCINO...NORTHERN LAKE...AND SOUTHERN TRINITY COUNTIES THROUGH 
5 PM TODAY DUE TO GUSTY WINDS AND VERY LOW HUMIDITY... 

...FIRE WEATHER WATCH FOR ELEVATIONS ABOVE 2000 FEET IN INTERIOR 
MENDOCINO...NORTHERN LAKE...SOUTHERN TRINITY...AND EXTREME
SOUTHEAST HUMBOLDT COUNTIES FROM LATE SATURDAY NIGHT THROUGH
LATE SUNDAY NIGHT...

.Gusty offshore winds, very low humidity and dry vegetation will
continue to result in critical fire weather conditions across
higher elevations in interior Mendocino, northern Lake, and
southern Trinity counties through this afternoon. The most likely
areas to observe critical conditions are across exposed ridgetops
where winds will be strongest. 

Another gusty wind event is expected late Saturday night through 
late Sunday night across a larger area of interior northwest 
California. These winds will coincide with very dry daytime 
humidities and poor upper slope humidity recoveries. Valleys and 
sheltered areas will continue to have much lighter winds.

CAZ276-277-250430-
/O.NEW.KEKA.FW.A.0006.191027T0700Z-191028T1300Z/
/O.CON.KEKA.FW.W.0004.000000T0000Z-191025T0000Z/
Interior Mendocino-W Mendocino NF/E Mendocino Unit-
130 PM PDT Thu Oct 24 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM THIS AFTERNOON 
ABOVE 2000 FEET...
...FIRE WEATHER WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
LATE SUNDAY NIGHT ABOVE 2000 FEET...

* AFFECTED AREA...Fire weather zones 276 and 277 above 2000 feet 
  elevation...including interior Mendocino, northern Lake, and 
  southern Trinity counties. Exposed upper slopes and ridgetops 
  are most likely to be affected. 

* WIND...Easterly winds will continue to diminish through this 
  afternoon. Sustained NE to E winds will increase to 20 to 
  30 mph with gusts up to 50 mph (locally higher) by early
  Sunday morning. 

* HUMIDITY...Afternoon minimums 10 to 15 percent. Overnight 
  recovery to only 15 to 25 percent across upper slopes.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

$$

CAZ212-283-250430-
/O.NEW.KEKA.FW.A.0006.191027T0700Z-191028T1300Z/
Van Duzen/Mad River-Trinity-
130 PM PDT Thu Oct 24 2019

...FIRE WEATHER WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
LATE SUNDAY NIGHT...

* AFFECTED AREA...Southern half of fire weather zones 212 and
  283.

* WIND...Sustained NE to E winds will increase to 20 to 
  30 mph with gusts up to 45 mph (locally higher) by early
  Sunday morning. 

* HUMIDITY...Afternoon minimums 10 to 15 percent. Overnight 
  recovery to only 20 to 30 percent across upper slopes.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

$$

http://weather.gov/eureka
066 
WWUS86 KEKA 242357
RFWEKA

Urgent - Fire Weather Message
National Weather Service Eureka CA
457 PM PDT Thu Oct 24 2019

...FIRE WEATHER WATCH FOR ELEVATIONS ABOVE 2000 FEET IN INTERIOR
MENDOCINO...NORTHERN LAKE...SOUTHERN TRINITY...AND EXTREME
SOUTHEAST HUMBOLDT COUNTIES FROM LATE SATURDAY NIGHT THROUGH LATE
SUNDAY NIGHT...

Another gusty wind event is expected late Saturday night through
late Sunday night across a larger area of interior northwest
California. These winds will coincide with very dry daytime
humidities and poor upper slope humidity recoveries. Valleys and
sheltered areas will continue to have much lighter winds.

CAZ276-277-250800-
/O.EXP.KEKA.FW.W.0004.000000T0000Z-191025T0000Z/
/O.CON.KEKA.FW.A.0006.191027T0700Z-191028T1300Z/
Interior Mendocino-W Mendocino NF/E Mendocino Unit-
457 PM PDT Thu Oct 24 2019

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH LATE SUNDAY NIGHT ABOVE 2000 FEET...

* AFFECTED AREA...Fire weather zones 276 and 277 above 2000 feet 
  elevation

* WIND... Sustained NE to E winds will increase to 20 to 30 mph 
  with gusts up to 50 mph (locally higher) by early Sunday 
  morning. 

* HUMIDITY...Afternoon minimums 10 to 15 percent. Overnight 
  recovery to only 15 to 25 percent across upper slopes.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

CAZ212-283-250800-
/O.CON.KEKA.FW.A.0006.191027T0700Z-191028T1300Z/
Van Duzen/Mad River-Trinity-
457 PM PDT Thu Oct 24 2019

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH LATE SUNDAY NIGHT...

* AFFECTED AREA...Southern half of fire weather zones 212 and 
  283.

* WIND...Sustained NE to E winds will increase to 20 to 30 mph 
  with gusts up to 45 mph (locally higher) by early Sunday 
  morning.

* HUMIDITY...Afternoon minimums 10 to 15 percent. Overnight 
  recovery to only 20 to 30 percent across upper slopes.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

$$


http://weather.gov/eureka

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this red flag warning went out at Oct 22, 5:32 AM PDT, 5 hours 21 minutes earlier.

Area forecast discussion, Oct 22, 5:32 AM PDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
532 AM PDT Tue Oct 22 2019

.SYNOPSIS...Areas of morning low clouds and northerly breezes will
keep the coast cool for the next couple of days, while inland
areas will turn out sunny and unseasonably warm. High pressure
will ensure dry weather along with unseasonably warm
temperatures. Offshore winds and dry air will result in locally
critical fire weather Wednesday and Thursday. Cooler weather will
arrive this weekend, but no rainfall is in sight.

&&

.DISCUSSION...Shallow marine layer cloudiness with areas of fog
will be found along portions of the Humboldt and Del Norte coasts
this morning, while areas south of Cape Mendocino will be clear.
Portions of the Eel, Klamath, and Trinity River valleys are foggy
once again, though this fog is not as deep and will not last as
long as on Monday. Pacific high pressure both at the surface and
aloft will continue to expand eastward through Thursday.
As a result, temperatures aloft will continue to warm through the
end of the week, with high temperatures for the inland valleys
rising well into the 80s with even some low 90s Thursday and
Friday in southern Mendocino County. Ukiah will flirt with daily
record highs each day this week. Coastal areas will continue to be
cooler today and Wednesday, due to a combination of morning low
clouds and onshore breezes. Northerly winds offshore will continue
to strengthen as high pressure strengthens, and breezy conditions
will translate to the coast and higher terrain each of the next
couple of afternoons.

Heading into Wednesday, the low and mid-level flow will become
increasingly offshore as thermal troughing shifts to the coast,
with northerly surface winds becoming more northeasterly and
easterly later Wednesday into Wednesday night. Increasingly dry
air will accompany these winds through Thursday. Offshore winds
will only be strong and gusty over exposed higher elevations, and
will not be strong enough to be damaging. However, this will
result in heightened fire weather concerns for portions of the
interior (see the fire weather discussion below). Meanwhile, the
offshore flow will push to the coast on Thursday and Friday,
likely putting a stop to any coastal fog or stratus development,
and resulting in high temperatures rising into the 70s for many
coastal locations.

The weekend will feature a dramatic cooling trend both at the
coast and inland thanks to a dry cold front, with highs dropping
back to near or below late October seasonal averages. Low
temperatures will be frosty across many inland areas by the end of
the weekend into early next week. Little in the way of cloud cover
and certainly no rain is expected through the middle of next week.
/AAD

&&

.AVIATION...A persistent band of stratus and fog along the
Redwood Coast has been responsible for LIFR conditions from CEC to
the Eel River Delta overnight and early this morning. Light easterly
flow has thus far kept ACV clear, although intermittent IFR/LIFR
conditions will remain possible through mid morning as fog/stratus
lingers just offshore. VFR conditions are then expected to prevail
area wide through the day, with stratus once again expanding and
impacting the coastal terminals overnight into Wednesday morning. /CB

&&

.MARINE...Strong northerly breezes and steep wind-driven seas will
continue to ramp up today and expand to the waters north of Cape
Mendocino later this afternoon as high pressure builds offshore. The
Small Craft Advisory has therefore been expanded to the northern
outer zone beginning later today. Gale force gusts will be possible
Wednesday and Wednesday night as the coastal pressure gradient
continues to increase in response to a strengthening thermal trough
over the interior, however coverage is not expected to be widespread
enough to carry any additional headlines beyond the Small Craft
Advisories at this time. Winds and corresponding wave heights will
diminish considerably on Thursday as the ridge axis shifts eastward
towards the coast and relaxes the pressure gradient. This lull will
be short lived as northerlies increase again on Friday, with gales
possible by the weekend. /CB

&&

.FIRE WEATHER...Little has changed with respect to the threatening
fire weather pattern expected for mid-week. The Fire Weather Watch
remains in effect for zones 277 and 276, but the start time has
been refined to begin at noon on Wednesday, as RH recoveries will
still be fair on Wednesday morning and winds will not begin to
increase until midday. Otherwise, little has changed with the
computer models continuing to show low-level winds in the 925 to
850 mb layer of 15 to 30 kt late Wednesday through Thursday
morning. These will translate to sustained northeast to east winds
of 15 to 25 mph, with gusts to 40 mph over the highest exposed
ridgetops likely. Sheltered areas, lower elevations and valleys
will have much lighter winds, so the watch area remains restricted
to elevations above 2000 feet. Very dry RH will accompany the
strong winds, and vegetation in the watch area has seen little in
the way of rainfall yet this season. A Red Flag Warning will
likely be issued later today if the forecast remains the same.
Other portions of northwest California outside of the watch area
will see gusty northeasterly ridgetop winds, but those areas
either will have higher humidity and/or have seen appreciable
rainfall recently.

Winds will decrease later Thursday, and the airmass will
gradually cool and marginally moisten heading into the weekend,
but no rainfall is in sight. Another round of offshore winds is
still possible around Sunday and Monday, but the latest model
guidance does not indicate quite as dry air or as strong winds as
with this midweek event. /AAD

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Fire Weather Watch from Wednesday afternoon through Thursday
     afternoon for CAZ276-277.

NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory from
     3 PM this afternoon to 3 AM PDT Thursday for PZZ470.

     Small Craft Advisory until 3 AM PDT Thursday for PZZ455-475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Oct 22, 5:41 AM PDT, 5 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
541 AM PDT Tue Oct 22 2019

CAZ101>106-109-231245-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Mendocino Coast-
541 AM PDT Tue Oct 22 2019

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ107-112-231245-
Northern Trinity-Southwestern Mendocino Interior-
541 AM PDT Tue Oct 22 2019

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Low humidity and gusty northeast winds may result in locally
elevated fire weather conditions Wednesday and Thursday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ108-110-111-113-231245-
Southern Trinity-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southeastern Mendocino Interior-
541 AM PDT Tue Oct 22 2019

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY AFTERNOON...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A Fire Weather Watch is in effect from Wednesday afternoon through
Thursday afternoon.

Low humidity and gusty northeast winds may result in elevated to
locally critical fire weather conditions Wednesday and Thursday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Red Flag Warnings in California, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.